Alert archive / Florida / Small Craft Advisories in 2008
Small Craft Advisory 48, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 22, 2008, 4:23 AM EST. It took effect at Dec 22, 2008, 5:00 AM EST. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2008, 4:23 AM EST (09:23 UTC)
- In effect from
- Dec 22, 2008, 5:00 AM EST
- Expired
- Dec 24, 2008, 3:46 PM EST
- In force
- 59 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
807 WHUS72 KKEY 220923 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 423 AM EST MON DEC 22 2008 GMZ031>033-052>054-072>075-221530- /O.NEW.KKEY.SC.Y.0048.081222T1000Z-081223T1000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 423 AM EST MON DEC 22 2008 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM. NORTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS BY AFTERNOON...WITH SEAS BUILDING UP TO 7 FEET IN THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
10 follow-up statements
000 WHUS72 KKEY 221531 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1031 AM EST MON DEC 22 2008 GMZ031>033-052>054-072>075-222200- /O.CON.KKEY.SC.Y.0048.000000T0000Z-081223T1000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1031 AM EST MON DEC 22 2008 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM. NORTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS TODAY...WITH SEAS BUILDING UP TO 7 FEET IN THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
477 WHUS72 KKEY 222102 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 402 PM EST MON DEC 22 2008 GMZ031>033-052>054-072>075-230400- /O.EXT.KKEY.SC.Y.0048.000000T0000Z-081223T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 402 PM EST MON DEC 22 2008 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM. NORTHEAST WINDS OF 20 TO 25 KNOTS...WITH SEAS BUILDING UP TO 8 FEET IN THE FLORIDA STRAITS ARE EXPECTED TO DEVEOP THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
554 WHUS72 KKEY 230326 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1026 PM EST MON DEC 22 2008 GMZ031>033-052>054-072>075-230930- /O.CON.KKEY.SC.Y.0048.000000T0000Z-081223T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1026 PM EST MON DEC 22 2008 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM. NORTHEAST WINDS OF 20 TO 25 KNOTS...WITH SEAS BUILDING UP TO NEAR 10 FEET IN THE FLORIDA STRAITS ARE EXPECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
089 WHUS72 KKEY 230915 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 415 AM EST TUE DEC 23 2008 GMZ031>033-052>054-072>075-231530- /O.EXT.KKEY.SC.Y.0048.000000T0000Z-081224T1000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 415 AM EST TUE DEC 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST IS CONTINUING A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM. EAST WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS UP TO 30 KNOTS...AND SEAS OF 6 TO 9 FEET CAN BE EXPECTED IN THE FLORIDA STRAITS TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
162 WHUS72 KKEY 231512 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1015 AM EST TUE DEC 23 2008 GMZ031-032-033-052-053-054-072-073-074-075-232130- /O.CON.KKEY.SC.Y.0048.000000T0000Z-081224T1000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1015 AM EST TUE DEC 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO. SUSTAINED NORTHEAST TO EAST SURFACE WINDS OF 20 TO 25 KNOTS...WITH GUSTS NEAR 30 KNOTS...AND SEAS OF 6 TO 9 FEET CAN BE EXPECTED IN THE FLORIDA STRAITS THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ BS
738 WHUS72 KKEY 232033 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 335 PM EST TUE DEC 23 2008 GMZ031-032-033-052-053-054-072-073-074-075-240330- /O.CON.KKEY.SC.Y.0048.000000T0000Z-081224T1000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 335 PM EST TUE DEC 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO. SUSTAINED EAST SURFACE WINDS NEAR 25 KNOTS...WITH GUSTS NEAR 30 KNOTS...AND SEAS OF 7 TO 10 FEET CAN BE EXPECTED IN THE FLORIDA STRAITS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ BS
344 WHUS72 KKEY 240300 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1000 PM EST TUE DEC 23 2008 GMZ031>033-052>054-072>075-240930- /O.CON.KKEY.SC.Y.0048.000000T0000Z-081224T1000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1000 PM EST TUE DEC 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO. SUSTAINED EAST SURFACE WINDS NEAR 25 KNOTS...WITH GUSTS NEAR 30 KNOTS...AND SEAS OF 7 TO 10 FEET CAN BE EXPECTED IN THE FLORIDA STRAITS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ DEVANAS
712 WHUS72 KKEY 240934 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 412 AM EST WED DEC 24 2008 GMZ031>033-241015- /O.CAN.KKEY.SC.Y.0048.000000T0000Z-081224T1000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- 412 AM EST WED DEC 24 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR FLORIDA BAY...THE GULF WATERS NORTH OF THE LOWER KEYS...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FROM 20 TO 60 NM OFFSHORE. EAST WINDS OF 15 TO 20 KNOTS WILL CONTINUE TODAY...AND MARINERS ARE URGED TO USE CAUTION WHEN NAVIGATING THESE WATERS TODAY. $$ GMZ052>054-072>075-241530- /O.EXT.KKEY.SC.Y.0048.000000T0000Z-081224T1600Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 412 AM EST WED DEC 24 2008 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM. EAST WINDS NEAR 20 KNOTS WITH HIGHER GUSTS WILL GRADUALLY DECREASE TO 15 TO 20 KNOTS THIS AFTERNOON. SEAS OF 6 TO 9 FEET WILL BEGIN TO SUBSIDE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
105 WHUS72 KKEY 241512 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1015 AM EST WED DEC 24 2008 GMZ052-053-054-072-073-074-075-242130- /O.EXT.KKEY.SC.Y.0048.000000T0000Z-081224T2200Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE FLORIDA KEYS NATIONAL MARINE SANCTUARY- 1015 AM EST WED DEC 24 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC. SUSTAINED EAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS...AND SEAS OF 6 TO 9 FEET CAN BE EXPECTED IN THE FLORIDA STRAITS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ BS
548 WHUS72 KKEY 242046 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 350 PM EST WED DEC 24 2008 GMZ052-053-054-072-073-074-075-250330- /O.CAN.KKEY.SC.Y.0048.000000T0000Z-081224T2200Z/ /O.NEW.KKEY.SW.Y.0028.081224T2041Z-081225T0400Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE FLORIDA KEYS NATIONAL MARINE SANCTUARY- 350 PM EST WED DEC 24 2008 ...SMALL CRAFT ADVISORY IN EFFECT FOR HAZARDOUS SEAS... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THE COASTAL WATERS OF THE ATLANTIC. THE SMALL CRAFT ADVISORY FOR THAT SAME AREA HAS BEEN CANCELLED. SEAS OF 5 TO 8 FEET CAN BE EXPECTED IN THE FLORIDA STRAITS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 3:33 AM EST, 50 minutes earlier.
Area forecast discussion, Dec 22, 3:33 AM EST, 50 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
333 AM EST MON DEC 22 2008
.DISCUSSION...
CURRENTLY...
SKIES WERE CLEAR EARLY THIS MORNING WITH TEMPERATURES IN THE UPPER
60S...ALTHOUGH SOME INTERIOR LOCATIONS INCLUDING THE KEY DEER REFUGE
AND NORTH KEY LARGO BOTTOMED OUT AROUND 62F A FEW HOURS AGO. WINDS
WERE BEGINNING TO INCREASE OUT OF THE NORTH WITH SPEEDS NEAR 10 MPH
AND BEGINNING TO GUST OVER 15 MPH ACROSS THE UPPER KEYS. THE RADAR
WAS FREE FROM PRECIPITATION ECHOES AT THIS TIME. LOOKING AT DEW POINT
TRENDS ACROSS SOUTH FLORIDA...THE COLD FRONT APPEARS TO BE
APPROACHING FORT MYERS.
.SHORT TERM...TODAY THROUGH WEDNESDAY
THE MAIN WEATHER STORY TODAY IS THE COLD FRONTAL PASSAGE THIS
MORNING. INCREASING NORTH WINDS WILL MEAN NOT MUCH OF A SUDDEN WIND
SURGE...BUT RATHER AN INCREASE IN CLOUDS AND BREEZY CONDITIONS BY
LATE MORNING. THE LACK OF ECHOES ON PENINSULAR RADAR AND A LOT OF DRY
AIR ALOFT WILL SUPPORT THE MINIMAL POPS. TEMPERATURES WILL STRUGGLE
TO REACH THE MID 70S. THE NEXT ISSUE CONCERNS POSSIBLE MOISTURE
POOLING ACROSS THE CENTRAL BAHAMAS GETTING SHUNTED WESTWARD AS LARGE
HIGH PRESSURE SYSTEM PROGRESSES RAPIDLY TOWARD THE EAST COAST. GFS
AND NAM DISAGREE ON TIMING...ALTHOUGH THE GFS HAS BEEN PERSISTENT IN
INDICATING A SLUG OF MOISTURE GETTING CARRIED UPON DEEP EAST WINDS
TUESDAY NIGHT. THE ECMWF IS NOW SHOWING THIS AS WELL...BUT PASSING
THROUGH 12 HOURS LATER. DECIDED TO GIVE THE POPS A BUMP TO 20 PERCENT
DURING THAT PERIOD. WITH HIGH PRESSURE FROM THE SURFACE TO 500 MB
SETTING UP SHOP ACROSS THE WESTERN ATLANTIC...TEMPERATURES WILL
QUICKLY MODERATE TO ABOVE NORMAL BY WEDNESDAY.
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...
THERE ARE INDICATIONS THAT SOME DRIER AIR...REACHING DOWN TO NEAR 850
MB...MAY BE PRESENT BY FRIDAY. THEREAFTER GUIDANCE AGREES ON A
GENERAL LARGE SCALE PATTERN WITH STRONG RIDGING IN THE WEST ATLANTIC
WITH SURFACE HIGH AT RATHER NORTHERLY LATITUDES...THUS EAST WINDS
CONTINUE WITH WARM TEMPERATURES. THE DOOR REMAINS OPEN ON A SHOWER OR
TWO CONSIDERING THE DEPTH OF THE EASTERLIES. THERE IS A GOOD CHANCE A
DAY OR TWO MAY BE CARVED OUT WITH NEAR ZERO POPS...BUT TIMING THESE
PERIODS SO FAR IN THE FUTURE WILL BE DIFFICULT FOR A COUPLE MORE
DAYS. THEREFORE MAINTAINED BROAD 10 PERCENT POPS WITH TEMPERATURES
AROUND 3 TO 4 DEGREES ABOVE NORMAL.
&&
.MARINE...
SMALL CRAFT ADVISORIES WILL BE HOISTED THIS MORNING FOR INCREASING
WINDS AND SEAS...EXPECT NORTH TO NORTHEAST WINDS TO REACH NEAR 20
KNOTS MID TO LATE MORNING ACROSS THE GULF WATERS NORTH OF THE LOWER
KEYS AND REACHING THE STRAITS BY EARLY AFTERNOON. NORTHEAST WINDS MAY
INCREASE FURTHER TO 20 TO 25 KNOTS OVER THE STRAITS TONIGHT AND
HEAVY SEAS UP TO 8 FEET OUTSIDE THE GULF STREAM. WINDS WILL
GRADUALLY BECOME EAST TUESDAY AND SHOULD BEGIN TO EASE SOMEWHAT ON
THE BAY AND GULF WATERS. THE STRAITS ARE LIKELY TO SEE SMALL CRAFT
ADVISORIES LAST THROUGH TUESDAY NIGHT. AS HIGH PRESSURE PULLS A BIT
FURTHER INTO THE WESTERN ATLANTIC BY WEDNESDAY...WINDS WILL GRADUALLY
DECREASE INTO LATE WEEK. HOWEVER...THE CONTINUED MOSTLY EAST WINDS
WILL MEAN HIGHER SEAS IN THE GULF STREAM FOR SOME TIME.
&&
.AVIATION...
CLOUDS WILL INCREASE TODAY AFTER A COLD FRONT PUSHES THROUGH THE
KEYS. WE EXPECT MVFR CONDITIONS WITH CIGS FL025-030 FOR SEVERAL
HOURS CENTERED AROUND NOON LOCAL (16Z). NORTH WINDS ALSO WILL
INCREASE...LEADING TO CROSS WINDS GREATER THAN 10 KNOTS ON OUR
EAST-WEST RUNWAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 74 66 75 70 / 10 10 10 20
MARATHON 74 66 76 70 / 10 10 10 20
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR INCREASING WINDS AND SEAS FOR
GMZ031>GMZ033-GMZ052>GMZ054-GMZ072>GMZ075.
&&
PUBLIC/MARINE.........RIZZO
AVIATION/NOWCASTS.....DFM
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Dec 21, 6:03 AM EST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 603 AM EST SUN DEC 21 2008 FLZ076>078-GMZ031>033-052>054-072>075-221100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 603 AM EST SUN DEC 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE THROUGH THE FLORDA KEYS COASTAL WATERS MONDAY. SMALL CRAFT OPERATIONS WILL NEED TO USE CAUTION BEGINNING MONDAY MORNING. NORTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED OVER ALL FLORIDA KEYS COASTAL WATERS MONDAY NIGHT...AND SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED. IN THE ATLANTIC WATERS...NORTHEAST TO EAST WINDS NEAR 20 KNOTS AND SEAS UP TO 8 FEET OUTSIDE THE GULF STREAM ARE EXPECTED THROUGH TUESDAY NIGHT. FOR THURSDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.